MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-2-3D-ES
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding premature detachment of an axium coil.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the middle cerebral artery with a max diameter of 1.9 mm and a 1.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the coil was accidentally detached when it formed a hoop , and then it was pushed into the aneurysm with a guide wire.It was noted that a separation/break of the coil occurred.The axium coil and any accessory devices were prepared as indicated in the instructions for use (ifu).The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.It was noted that it is unknown whether the physician attempted to detach the coil.The physician did not rotate the delivery pusher during the procedure.It is unknown whether there was a continuous flush administered during the procedure.No patient symptoms or further complications were reported as a result of this event.Surgical or medicinal intervention was not required.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received corrected that there was not coil separation in additional to the premature detachment.Ancillary devices include an echelon 10 microcatheter.
 
Event or Problem Description
Additional information was received that the product coil could not be withdrawn due to accidental detach.The push guide wire was abandoned by the hospital, only the packing box was given, and it was not sent back.
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15834091
Report Number2029214-2022-01974
Device Sequence Number14752612
Product Code KRD
UDI-Device Identifier00847536031876
UDI-Public00847536031876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Model NumberAPB-2-2-3D-ES
Device Catalogue NumberAPB-2-2-3D-ES
Device Lot NumberB162762
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer11/22/2022
02/27/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/12/2022
03/01/2023
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale